MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Catalog Number RBY2C0415
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/05/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure using ruby coils.During the procedure, the physician decided to retract the ruby coil back into the non-penumbra microcatheter for repositioning; however, while retracting the ruby coil, it unintentionally detached inside the microcatheter.Therefore, the microcatheter was removed containing the ruby coil and the coil was safely flushed out of the microcatheter with a syringe.The procedure was completed using new non-penumbra coils with the same microcatheter.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: the returned embolization coil had offset coil winds along its length.The proximal constraint sphere was attached with the returned embolization coil.Conclusions: evaluation of the returned ruby coil confirmed that the embolization coil was detached from the pusher assembly.The pusher assembly was not returned for evaluation; therefore, the root cause of the reported failure could not be determined.Further investigation revealed that the embolization coil had offset coil winds.These damages were likely incidental to the reported complaint.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key8479138
Report Number3005168196-2019-00617
Device Sequence Number14101888
Product Code HCG
UDI-Device Identifier00814548012858
UDI-Public00814548012858
Combination Product (Y/N)Y
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/05/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/29/2026
Device Catalogue NumberRBY2C0415
Device Lot NumberF83151
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/22/2019
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 03/05/2019
Supplement Date Received by Manufacturer04/25/2019
Initial Report FDA Received Date04/03/2019
Supplement Report FDA Received Date05/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age63 YR
Date Report Sent to FDA01/01/2005